Texas, 2011

Hail and Damaging Wind in Texas, May 26, 2011

May 26, 2011 · NWS CRP · 2 events in 2 counties and zones

An area of thunderstorms occurred over the Victoria Crossroads region during the early morning hours of May 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

An area of thunderstorms occurred over the Victoria Crossroads region during the early morning hours of May 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 26, 1:36 AM CST, 0 minutes earlier.

Area forecast discussion, May 26, 1:36 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
236 AM CDT THU MAY 26 2011

.DISCUSSION...UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH
378 FOR CALHOUN AND VICTORIA COUNTIES THROUGH 9 AM.

&&

.PREV DISCUSSION... /ISSUED 112 AM CDT THU MAY 26 2011/

DISCUSSION...ADDED ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE VICTORIA CROSSROADS REGION. SOME BACKBUILDING
AS FAR WEST AS GONZALES COUNTY WILL ALLOW BEST CHANCES OF
CONVECTION OVER GOLIAD AND VICTORIA COUNTIES. MID LEVEL TEMPS ARE
COOLING WITH COLD POOL BEHIND THE CLUSTER OF UPSTREAM THUNDERSTORMS
WITH CAP ERODING WITH CIN OF 100. ENOUGH FRONTAL CONVERGENCE AND
LIFT MAY BE AVAILABLE IN CONCERT WITH UPSTREAM HISTORY OF HAIL
WILL LEND TO ISOLD STRONG TO SEVERE THUNDERSTORMS OVER THE VCT
CROSSROADS.

PREV DISCUSSION... /ISSUED 1159 PM CDT WED MAY 25 2011/

DISCUSSION...SEE UPDATED AVIATION DISCUSSION.

AVIATION...OVERALL THINK THE CAP WILL HOLD TONIGHT KEEPING TSTMS
JUST NE OF VCT AREA...BUT MAY BE CLOSE AND WILL HAVE TO BE
WATCHED. WEAK FRONTAL BOUNDARY WILL MOVE INTO THE REGION OVERNIGHT
STALLING NEAR THE COAST. EXPECT SOME LOW STRATUS WITH MVFR-IFR
CIGS AS THE BOUNDARY DRAWS NEAR. THIS FRONT MAY POOL ENOUGH
MOISTURE TO PROVIDE ISOLD TSTMS ACROSS INLAND AREAS ON THU (ALI-
VCT)...BUT CHCS TO LOW FOR MENTION IN TAFS. OVERALL WILL SHOW
CONDITIONS IMPROVING TO VFR BY NOON WITH VFR PREVAILING FOR
REMAINDER OF THE DAY.

PREV DISCUSSION... /ISSUED 1114 PM CDT WED MAY 25 2011/

DISCUSSION...SEVERE STORMS TO THE NORTH ARE GREATLY BENEFITING
FROM SOME SIG H7 COOLING ASSOC W/ THE LARGE UPR LOW TO THE NORTH.
IN FACT THE STORMS SEEM TO BE LINED UP ALONG A SUDO H7 FRONT
ANALYSIS BY THE RUC AT 03Z WHERE THE TSTMS ARE LOCATED. DESPITE
THE H7 COOLING IN THE COASTAL BEND...THINK THE CIN WILL REMAIN
HIGH ENOUGH THAT THE STORMS TO THE NORTH WILL REMAIN NE OF THE VCT
AREA. THAT BEING SAID...THE 00Z NAM12 SHOWS AN ELEVATED MOIST AND
VERY UNSTABLE LAYER ABOVE H9 THAT MIGHT ALLOW STORMS TO BECOME
ELEVATED ABOVE THE NEGATIVE ENERGY IN THE LOWEST 100 MB. WILL
CONTINUE TO LEAVE POPS OUT...BUT THIS WILL HAVE TO BE WATCHED
CLOSE.

ALSO...THE NAM12 SHOWS THE FRONT NOW REACHING THE COAST AND SHOWS
POTENTIAL FOR ISOLD CONVECTION ALONG THIS BOUNDARY WITH HEATING AS
IT INDICATES THE CAP WASHES OUT COMPLETELY ALONG A NARROW BAND
NEAR THE FRONT AND SEA BREEZE. BASED ON THIS WE MAY NEED TO
INCLUDE SOME LOW POPS FOR THU...BUT WILL LET THE MIDNIGHT SHIFT
DECIDE.

PREV DISCUSSION... /ISSUED 349 PM CDT WED MAY 25 2011/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SVRL OF THE MODELS
CONTINUED TO SHOW THE POSSIBILITY OF ISOLATED CONVECTION
DEVELOPING THIS EVENING ALONG THE DRYLINE/COLD FRONT TO OUR NORTH.
BLV THE STRONG CAP...LIMITED MOISTURE AND INSUFFICIENT MOISTURE WL
LKLY KEEP OUR CWA DRY TNT...DESPITE THE FRONTAL BOUNDARY STALLING
NEAR THE VCT AREA BY SUNRISE. WL GO WITH SILENT 10% POPS FOR NOW
FOR THE NERN CWA. OTHERWISE...A VERY WARM AND CONTINUED DRY FCST
WL STILL HOLD THROUGH THE REMAINDER OF THE FCST. THE WINDS WL
CONTINUE TO WEAKEN THROUGH THURSDAY GIVEN THE PROXIMITY TO THE
FRONT AND THE OVERALL WEAKENING GRADIENT. CONTINUED TO KEEP TEMPS
GENERALLY 5 DEGS ABV CLIMO WITH A SLIGHT "COOLING" ON THURSDAY
GIVEN THE MORE EASTERLY COMPONENT TO THE WIND.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...THE UPPER LEVEL RIDGE WILL
BUILD OVER THE SOUTHEAST US OVER THE WEEKEND. AS A TROUGH DIGS INTO
THE INTER-MOUNTAIN WEST ON SUNDAY...SURFACE CYCLOGENESIS OVER THE
PLAINS WILL INCREASE THE PRESSURE GRADIENT ACROSS THE AREA.  SE
WINDS WILL INCREASE OVER THE WEEKEND...ESPECIALLY ON SUNDAY.  850H
TEMPS AROUND 22C WILL EFFECTIVELY CAP THE ATMOSPHERE SO NO SHOWERS
AND THUNDERSTORMS ARE EXPECTED.  THE ECMWF SOLN SHOWS A TUTT LOW
DEVELOPING OVER THE GULF EARLY NEXT WEEK...THEN GRADUALLY MOVES THIS
LOW WESTWARD THROUGH WEDNESDAY.  THE GFS ALSO SHOWS THIS
FEATURE...ALTHOUGH IT IS MUCH WEAKER.  BOTH MODELS AGREE ON KEEPING
THIS UPPER LOW TO THE EAST OF THE CWA.  WITH THE UPPER LEVEL RIDGE
STRENGTHENING AND BUILDING TO THE NORTH OF THE AREA ON TUESDAY...SE
FLOW WILL PREVAIL IN THE LOW AND MID LEVELS.  TEMPERATURES COOL IN
THE 850-700H LAYER BY TUESDAY-WEDNESDAY...WHICH MAY INCREASE
CONVECTION CHANCES ACROSS THE AREA BY DECREASING THE CIN.  HOWEVER
THE PROXIMITY OF THE UPPER LEVEL RIDGE ALONG WITH A LACK OF
SIGNIFICANT FORCING MECHANISM WILL HINDER STORM CHANCES...AND ONLY
10 POPS ARE INCLUDED AT THIS POINT FOR TUESDAY-WEDNESDAY.  OTHERWISE
CONTINUED HOT AND HUMID CONDITIONS WILL PREVAIL THROUGH THE EXTENDED.

MARINE...CONDITIONS WL ACTUALLY REMAIN BELOW SMALL CRAFT ADVY
CONDITIONS THROUGH THURSDAY NIGHT DUE TO THE AFOREMENTIONED
FRONTAL BOUNDARY STALLING ACROSS THE NERN CWA LATER TNT. SEAS WL
CONTINUE TO FALL FROM 6 FT TO AROUND 4 FT BY THU NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    93  75  90  76  88  /  10  10  10  10  10
VICTORIA          93  73  92  75  91  /  10  10  10  10  10
LAREDO           106  79 106  79 105  /  10  10   0  10  10
ALICE             97  75  95  74  95  /  10  10  10  10  10
ROCKPORT          88  78  87  78  86  /  10  10  10  10  10
COTULLA          102  74 102  75  99  /   0  10   0  10  10
KINGSVILLE        95  75  94  75  94  /  10  10  10  10  10
NAVY CORPUS       88  78  87  77  86  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

SC/70...SHORT TERM
TT/89...LONG TERM
Hazardous weather outlook, May 25, 4:29 AM CST, 21 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
529 AM CDT WED MAY 25 2011

TXZ229>234-239>247-252345-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
529 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON HEAT INDICES BETWEEN 105 AND 110 ARE EXPECTED FROM THE
INLAND PORTIONS OF THE COASTAL BEND TO THE BRUSH COUNTRY. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AFTERNOON HEAT INDICES BETWEEN 105 AND 110 ARE EXPECTED THOUGH MUCH
OF THE PERIOD...MAINLY EAST OF HIGHWAY 16.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-252345-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
529 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TMT/SC

The radar

The Corpus Christi radar (KCRP), 143 km away, was scanning. The volume nearest the first event began at 07:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Victoria

When
May 26, 1:36 AM CST
Where
Victoria County, 3.32 mi WNW of Inez
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
28.920, -96.830

Spotter reported a 60 mph gust near Inez.

Hail, Goliad

When
May 26, 2:50 AM CST
Where
Goliad County, 1.03 mi WSW of Weesatche
Measured
1.75 in hail
Reported by
Public
Coordinates
28.847, -97.447

Golf ball sized hail occurred at the Duderstadt Garage in Weesatche.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298149, 303492.